MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during dialysis treatment, it was found that the catheter had a broken blue (venous) luer adapter.It was stated that the blue (venous) luer adapter had a crack and a leak.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and the result was unremarkable.The catheter was not repaired, and tego was not utilized.There was no excessive force used on the device.The insertion site was treated prior to product placement.There were other products utilized with the device, the customer were using a competitor's extension lines with the catheter and a competitor's caps, and also circuits.The patient was not treated under general or local anesthesia.Octenisept was the cleaning agent used on the device in its entirety.Lavanide was in demand for ointment, which was utilized at the exit site.The wound dressing utilized was a leukomed patch, which did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry completely before ointment application.The cleaning agents were allowed to dry thoroughly before the area is dressed.The patient was not responsible for catheter main tenance, cleaning, or dressing changes.The cleaning agent was not switched over the life of the catheter.Cleaning agents were not mixed.Sepsiderm was not used for cleaning catheters.There has been no recent change in the protocol for cleaning agents.The patients themselves did not use any type of cleaning agent or antibiotic on the catheters.As a remedial action, the arterial leg was used.There was no intervention/treatment required as a result of the event.There was no blood loss, and blood transfusion was not required due to the event.The catheter has been in place for eight months.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter, with a crack on the threads of its venous luer adapter.It was reported that the luer adapter was leaking.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process impro vements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22096495
Report Number1282497-2025-00357
Device Sequence Number20800042
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2405800237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight64 KG